EconPapers    
Economics at your fingertips  
 

Risk of Monetary Gambles: An Axiomatic Approach

Tomer Siedner

Discussion Paper Series from The Federmann Center for the Study of Rationality, the Hebrew University, Jerusalem

Abstract: In this work we present five axioms for a risk-order relation defined over (monetary) gambles. We then characterize an index that satisfies all these axioms – the probability of losing money in a gamble multiplied by the expected value of such an outcome – and prove its uniqueness. We propose to use this function as the risk of a gamble. This index is continuous, homogeneous, monotonic with respect to first- and second-order stochastic dominance, and simple to calculate. We also compare our index with some other risk indices mentioned in the literature.

Keywords: NTU game; Convex game; Bargaining set (search for similar items in EconPapers)
Pages: 16 pages
Date: 2015-04
New Economics Papers: this item is included in nep-rmg
References: View references in EconPapers View complete reference list from CitEc
Citations:

Downloads: (external link)
http://ratio.huji.ac.il/sites/default/files/publications/dp682.pdf (application/pdf)
Our link check indicates that this URL is bad, the error code is: 404 Not Found (http://ratio.huji.ac.il/sites/default/files/publications/dp682.pdf [302 Moved Temporarily]--> https://ratio.huji.ac.il/sites/default/files/publications/dp682.pdf)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:huj:dispap:dp682

Access Statistics for this paper

More papers in Discussion Paper Series from The Federmann Center for the Study of Rationality, the Hebrew University, Jerusalem Contact information at EDIRC.
Bibliographic data for series maintained by Michael Simkin ().

 
Page updated 2025-03-31
Handle: RePEc:huj:dispap:dp682